The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Journal of the European Mathematical Society

Full-Text PDF (260 KB) | Metadata | Table of Contents | JEMS summary
Volume 19, Issue 10, 2017, pp. 2911–2946
DOI: 10.4171/JEMS/731

Published online: 2017-09-18

SRB measures for partially hyperbolic systems whose central direction is weakly expanding

José F. Alves[1], Carla L. Dias[2], Stefano Luzzatto[3] and Vilton Pinheiro

(1) Universidade do Porto, Portugal
(2) Instituto Politécnico de Portalegre, Portugal
(3) Abdus Salam International Centre for Theoretical Physics, Trieste, Italy

We consider partially hyperbolic $C^{1+}$ diffeomorphisms of compact Riemannian manifolds of arbitrary dimension which admit a partially hyperbolic tangent bundle decomposition $E^s \otimes E^{cu}$. Assuming the existence of a set of positive Lebesgue measure on which $f$ satisfies a weak nonuniform expansivity assumption in the centre unstable direction, we prove that there exists at most a finite number of transitive attractors each of which supports an SRB measure. As part of our argument, we prove that each attractor admits a Gibbs–Markov–Young geometric structure with integrable return times. We also characterize in this setting SRB measures which are liftable to Gibbs–Markov–Young structures.

Keywords: SRB measures, Lyapunov exponents, Nonuniform expansion, GMY structures

Alves José, Dias Carla, Luzzatto Stefano, Pinheiro Vilton: SRB measures for partially hyperbolic systems whose central direction is weakly expanding. J. Eur. Math. Soc. 19 (2017), 2911-2946. doi: 10.4171/JEMS/731